Alert archive / Virginia / Wind Advisories in 2024
Wind Advisory 13, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Mar 28, 2024, 1:57 PM EDT for 16 counties in Virginia; Grant County, Hardy County, Pendleton County, West Virginia. It took effect at Mar 29, 2024, 4:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2024, 1:57 PM EDT (17:57 UTC)
- In effect from
- Mar 29, 2024, 4:00 AM EDT
- Expired
- Mar 29, 2024, 11:00 PM EDT
- In force
- 19 hr
- Issued by
- NWS Baltimore/Washington
Counties Albemarle County, VA, Amherst County, VA, Augusta County, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Grant County, WV, Hardy County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 134 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 420 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276 WWUS71 KLWX 281757 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 157 PM EDT Thu Mar 28 2024 VAZ503-504-WVZ501-502-505-506-290200- /O.NEW.KLWX.WI.Y.0013.240329T0800Z-240330T0000Z/ Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Pendleton-Eastern Pendleton- Including the cities of Hightown, Monterey, Bayard, Mount Storm, Petersburg, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 157 PM EDT Thu Mar 28 2024 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Virginia, Western Highland and Eastern Highland Counties. In West Virginia, Western Grant, Eastern Grant, Western Pendleton and Eastern Pendleton Counties. * WHEN...From 4 AM to 8 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CJL
4 follow-up statements
620 WWUS71 KLWX 290348 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1148 PM EDT Thu Mar 28 2024 VAZ503-504-WVZ501-502-505-506-291200- /O.CON.KLWX.WI.Y.0013.240329T0800Z-240330T0000Z/ Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Pendleton-Eastern Pendleton- Including the cities of Hightown, Monterey, Bayard, Mount Storm, Petersburg, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 1148 PM EDT Thu Mar 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Virginia, Highland County. In West Virginia, Grant and Pendleton Counties. * WHEN...From 4 AM to 8 PM EDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
178 WWUS71 KLWX 290808 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 408 AM EDT Fri Mar 29 2024 VAZ025>027-029-507-508-WVZ055-291615- /O.EXB.KLWX.WI.Y.0013.240329T1400Z-240330T0000Z/ Augusta-Rockingham-Shenandoah-Page-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hardy- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Luray, Shenandoah, Stanley, Big Meadows, Wintergreen, and Moorefield 408 AM EDT Fri Mar 29 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Virginia, Augusta, Rockingham, Shenandoah and Page Counties, and Northern Virginia Blue Ridge and Central Virginia Blue Ridge. In West Virginia, Hardy County. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ VAZ503-504-WVZ501-502-505-506-291615- /O.CON.KLWX.WI.Y.0013.000000T0000Z-240330T0000Z/ Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Pendleton-Eastern Pendleton- Including the cities of Hightown, Monterey, Bayard, Mount Storm, Petersburg, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 408 AM EDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In Virginia, Highland County. In West Virginia, Grant and Pendleton Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
109 WWUS71 KLWX 291644 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 1244 PM EDT Fri Mar 29 2024 VAZ503-504-WVZ501-502-505-506-300000- /O.CON.KLWX.WI.Y.0013.000000T0000Z-240330T0000Z/ Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Pendleton-Eastern Pendleton- Including the cities of Hightown, Monterey, Bayard, Mount Storm, Petersburg, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 1244 PM EDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In Virginia, Western Highland and Eastern Highland Counties. In West Virginia, Western Grant, Eastern Grant, Western Pendleton and Eastern Pendleton Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ VAZ025>027-029-507-508-WVZ055-300000- /O.CON.KLWX.WI.Y.0013.000000T0000Z-240330T0000Z/ Augusta-Rockingham-Shenandoah-Page-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hardy- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Luray, Shenandoah, Stanley, Big Meadows, Wintergreen, and Moorefield 1244 PM EDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Virginia, Augusta, Rockingham, Shenandoah and Page Counties, and Northern Virginia Blue Ridge and Central Virginia Blue Ridge. In West Virginia, Hardy County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CJL
237 WWUS71 KLWX 292341 NPWLWX URGENT - WEATHER MESSAGE National Weather Service Baltimore MD/Washington DC 741 PM EDT Fri Mar 29 2024 VAZ504-WVZ502-506-300045- /O.EXP.KLWX.WI.Y.0013.000000T0000Z-240330T0000Z/ Eastern Highland-Eastern Grant-Eastern Pendleton- Including the cities of Monterey, Petersburg, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 741 PM EDT Fri Mar 29 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds are subsiding. $$ VAZ025>027-029-507-508-WVZ055-300045- /O.EXP.KLWX.WI.Y.0013.000000T0000Z-240330T0000Z/ Augusta-Rockingham-Shenandoah-Page-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hardy- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Luray, Shenandoah, Stanley, Big Meadows, Wintergreen, and Moorefield 741 PM EDT Fri Mar 29 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds are subsiding. $$ VAZ503-WVZ501-505-300300- /O.EXT.KLWX.WI.Y.0013.000000T0000Z-240330T0300Z/ Western Highland-Western Grant-Western Pendleton- Including the cities of Hightown, Bayard, Mount Storm, and Riverton 741 PM EDT Fri Mar 29 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...In Virginia, Western Highland County. In West Virginia, Western Grant and Western Pendleton Counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DHOF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Mar 28, 10:31 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 28, 10:31 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1031 AM EDT Thu Mar 28 2024
.SYNOPSIS...
As a cold front pushes east today, low pressure will move
northeastward off the coast. High pressure will build to our
south on Friday. Multiple upper level disturbances will pass
overhead this weekend into early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
The cold front from this morning has largely pushed through the
area this morning, with continued showers east of where it
hasn't cleared yet, mainly across southern MD at this time. Some
light showers/drizzle are possible as far east as the I-95
corridor through the morning hours, but should quickly push
east after noon.
Meanwhile, and area of low pressure is developing and moving
northward along the NC/VA coastline at this time. The low won't
move north of our latitude until this evening, so at least
occasional light rain may linger, mainly along the Chesapeake
Bay, through the afternoon. The forecast timing may be on the
pessimistic side, especially if dry air can chip away at the
back side of the rain. Even where rain does end, clouds will be
slow to clear with the upper trough overhead. The best
opportunity to see sun this afternoon will be west of the Blue
Ridge. Given the recent radar trends, likely won't see much more
than a half inch of rain across southern MD for the rest of the
event. Elsewhere, we likely won't see more than a few hundredths
of an inch of QPF.
Northwesterly winds will increase behind the front as well with
20-25 mph gusts likely (higher on the ridges). Temperatures
will only rise a little into the lower and mid 50s across most
of the area, although some upper 50s to near 60 are possible
where sun breaks out. With this, RH values are expected to
quickly drop, especially west of the Blue Ridge. Forecast
soundings would suggest that we could drop as low as 20 percent
in some spots. This could lead to elevated fire danger today,
and more can be found in the Fire Danger section below.
Remaining clouds should clear out this evening but another
shortwave will dive through the larger trough late tonight,
bringing a return of some clouds and a brief period of upslope
snow showers. Snow amounts should generally be less than one
inch. Overnight lows will be in the 30s for most of the area.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The low will track toward the Canadian Maritimes on Friday as
high pressure simultaneously builds to our south. This will lead
to a strong pressure gradient and gusty northwesterly winds
across the area. Gusts will generally range from 30-45 mph,
highest in the mountains. While there is some potential for Wind
Advisories in the mountains, the strongest winds are near or
above the inversion height and there will be a lack of strong
pressure rises or cold advection. Any lingering clouds will
clear through the day, and high temperatures will range from the
upper 40s in the mountains to the lower to middle 60s across
Central Virginia.
Friday night should remain dry although with some increase in
clouds. A thermal gradient will begin to develop across the area
as warm advection begins ahead of a low pressure system in the
Great Lakes. This will result in lows in the mid 30s across
northeast Maryland to the lower to mid 40s across the central
Shenandoah Valley and central Virginia. This warm front will
remain draped across the area through Saturday as the low tracks
toward the Mid Atlantic. The track of this low and the warm
frontal position will have influence on high temperatures (50s
north/60s to near 70 south) as well as where the most rain
falls. The highest rain chances currently stretch across the
eastern West Virginia panhandle and northern Maryland. Clouds
may linger Saturday night along with some rain showers along the
Alleghenies. Lows will be in the 40s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A warm front lingering around the Ohio Valley and Mid-Atlantic
through the weekend will bring clouds and some shower activity.
Currently the greatest chance for precipitation on Sunday is along
the Alleghenies, expanding eastward from there with 20-30 PoPs but
generally remaining west of I-95 during the day.
Low pressure approaches from the west Monday into Tuesday, bringing
greater chances of rain for the start of the week. Guidance has
trended colder after the system exits Wed/Thurs, bringing possible
upslope snow along the Alleghenies to finish off the extended.
Temperatures will be well above normal Sunday with highs in the 60s
to 70s outside of the mountains, and closer to normal for the start
of the week (50s to 60s) as the next low pressure system moves
through. Behind the system will be near to slightly below normal.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
There are a wide range of fluctuating ceilings across the area
this morning ranging from LIFR to VFR. However, sub-VFR ceilings
will likely remain through at least 12Z, then slowly clear from
west to east through early afternoon as drier air moves in
behind a cold front. Light to occasionally moderate rain will
continue at the metro terminals this morning before ending this
afternoon. Northwesterly winds may gust 20-25 kt this afternoon,
with at least some sporadic gusts lingering through the night.
VFR conditions expected Friday, but northwest winds will gust
25-35 kt through the day. Sub-VFR conditions along with light
rain are possible Saturday north of a warm front which will
waver near MRB and the metro areas.
Restrictions are possible Sunday into early next week with shower
activity from a weak front lingering in the region followed by a low
pressure system. Winds could be gusty on Sunday, up to around 20-25
kt out of the northwest. Monday will be less gusty with winds out of
the east/northeast.
&&
.MARINE...
A cold front will cross over the waters this morning, leading
to a wind shift to north-northwesterly winds. Small Craft
Advisories are in effect for all waters from late this morning
into tonight. Winds may approach gale force late tonight near
southern Maryland as low pressure passes off the coast, but
confidence is low. Likewise, winds will increase across all
waters Friday with gusts to at least 30 kt likely. However, will
leave the Gale Watch in effect for now since there is still some
uncertainty for widespread gale condtions.
At this time, sub-SCA conditions are most likely Friday night
into Saturday night.
Winds over portions of the waters may approach SCA criteria during
the day Sunday and Monday as a weak front and low pressure system
move through the area.
&&
.FIRE WEATHER...
For today, as a cold front pushes through the region, gusty
northwest winds are expected in its wake, especially this
afternoon into the evening. Forecast soundings are indicative of
a sharp decrease in RH in association with this, especially
those in the lee of southwest to northeast oriented ridges.
Generally, RH values will drop as low as 20 to 25 percent in
spots. This, paired with sustained winds of 10 to 15 mph and
frequently gusts up to 25 or 30 mph, has lead to and SPS for
fire danger today west of the Blue Ridge in WV and VA.
For Friday, there is a bit more uncertainty. While winds do
increase and there is the potential for very low RHs, the exact
location at this time is not certain. It is entirely possible
that the worst conditions could overlap with areas that have
seen substantial rain in recent days (east of the Blue Ridge and
especially along the I-95 corridor). Further evaluation is
needed, as well as coordination with fuel moisture experts to
determine the threat tomorrow. However winds are expected to be
very strong tomorrow, especially west of the Blue Ridge. The
main question there will be how low RH values get due to some
lingering cloudcover from overnight. A decision on that will be
made at a later time.
&&
.TIDES/COASTAL FLOODING...
Tides will remain elevated this morning, with Coastal Flood
Advisories in effect for the more sensitive locations. Winds to
turn north- northwesterly behind a cold front today. This
should lead to a reduction in anomalies and gradually lowering
water levels. Thereafter waters levels are expected to remain
below minor flood stage.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory until 1 PM EDT this afternoon for
DCZ001.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 11 AM EDT Friday for ANZ530>533-535-
536-538>542.
Gale Watch from Friday morning through Friday afternoon for
ANZ530>533-535-536-538>542.
Small Craft Advisory until 4 AM EDT Friday for ANZ534-537-543.
Gale Watch from late tonight through Friday afternoon for
ANZ534-537-543.
&&
SYNOPSIS...ADS
NEAR TERM...ADS/CJL
SHORT TERM...ADS
LONG TERM...CAS
AVIATION...ADS/CJL/CAS
MARINE...ADS/CJL/CAS
FIRE WEATHER...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 28, 12:05 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 1205 PM EDT Thu Mar 28 2024 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ053>057-527-291000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria- Stafford-Spotsylvania-King George- Central and Southeast Prince William/Manassas/Manassas Park- 1205 PM EDT Thu Mar 28 2024 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Gale Warning is in effect overnight for the Maryland Chesapeake Bay from Sandy Point to Smith Point and for the lower Tidal Potomac River from Cobb Island to Smith Point. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Gale Warning is in effect for Friday along the Chesapeake Bay from North of Pooles Island to Drum Point including the Patapsco River and other nearby inlets as well as the Tidal Potomac River from Cobb Island to Smith Point. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- 526-WVZ050>053-055-291000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Northwest Prince William-Hampshire- Morgan-Berkeley-Jefferson-Hardy- 1205 PM EDT Thu Mar 28 2024 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight There is an elevated fire danger this afternoon through early this evening for locations west of the Blue Ridge Mountains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong wind gusts may result in isolated instances of wind damage, especially at higher elevations Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-291000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 1205 PM EDT Thu Mar 28 2024 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight There is an elevated fire danger this afternoon through early this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong wind gusts may result in isolated instances of wind damage, especially at higher elevations Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 28, 10:14 AM EDT, 3 hours 43 minutes before
Special Weather Statement National Weather Service Baltimore MD/Washington DC 1014 AM EDT Thu Mar 28 2024 VAZ025>031-503-504-WVZ050>053-055-501>506-290100- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Western Highland-Eastern Highland-Hampshire-Morgan-Berkeley- Jefferson-Hardy-Western Grant-Eastern Grant-Western Mineral- Eastern Mineral-Western Pendleton-Eastern Pendleton- Including the cities of Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, Hightown, Monterey, Romney, Paw Paw, Martinsburg, Charles Town, Shepherdstown, Moorefield, Bayard, Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove 1014 AM EDT Thu Mar 28 2024 ...ELEVATED FIRE DANGER UNTIL 9 PM THIS EVENING FOR PORTIONS OF VIRGINIA, AND EASTERN WEST VIRGINIA... Dry and windy conditions are expected to develop later this afternoon in the wake of a cold front. Relative humidity values may drop to as low as 20 to 25 percent in strong northwest winds of around 15 to 20 mph, with gusts up to 25 to 30 mph, especially at higher elevations. This will result in the continued drying of fine fuels, especially the sub-10 hour fuels, which are currently the source of many fires in the outlined areas. Residents and visitors are urged to exercise caution if handling open flames or equipment that creates sparks. Also, dispose of cigarette butts, matches, and other flammable items in appropriate containers. Keep vehicles off of dry grass and obey local burn bans. Most dry grasses, dead leaves, and other tree litter could easily ignite and spread fire quickly. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit your state's forestry or environmental protection website. CJL
Special weather statement, Mar 28, 10:58 AM EDT, 2 hours 59 minutes before
Special Weather Statement National Weather Service Baltimore MD/Washington DC 1058 AM EDT Thu Mar 28 2024 MDZ001-003-501-502-282100- Garrett-Washington-Extreme Western Allegany- Central and Eastern Allegany- Including the cities of Mountain Lake Park, Oakland, Grantsville, Hagerstown, Frostburg, and Cumberland 1058 AM EDT Thu Mar 28 2024 ...ELEVATED FIRE DANGER UNTIL 9 PM THIS EVENING FOR WESTERN MARYLAND... Dry and windy conditions are expected to develop later this afternoon in the wake of a cold front. Relative humidity values may drop to as low as 20 to 25 percent in strong northwest winds of around 15 to 20 mph, with gusts up to 25 to 30 mph, especially at higher elevations. This will result in the rapid drying of fine fuels. Residents and visitors are urged to exercise caution if handling open flames or equipment that creates sparks. Also, dispose of cigarette butts, matches, and other flammable items in appropriate containers. Keep vehicles off of dry grass and obey local burn bans. Most dry grasses, dead leaves, and other tree litter could easily ignite and spread fire quickly. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit your state's forestry or environmental protection website. CJL
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 11:37 AM EDT | Gale Warning | LWX | 30 hr | |
| Mar 28, 11:37 AM EDT | Small Craft Advisory | LWX | 38 hr |
Nearby
Wind Advisories in Virginia, 2024Wind Advisories in West Virginia, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.